hey, just tiny reminders if u take anxiety med or antidepressants
- don’t eat citrus related fruits as it can take away the effects of your medication or make them worse. if anything, try to take small quantities of citrus
- same can be said for a variety over-the-counter medications like tylenol, ibuprofen, mucinex, etc. and the no-brainer: alcohol. alcohol has a tendency to ramp up the effects of medications. small quantities will not endanger you but the ideal is to abstain from them. if you absolutely need to take otc medication for whatever reason, half the dosage. it’s something my pharmacists have been telling me
- keep yourself cool and well hydrated. these type of medications can dehydrate you faster and overheat you. a common side effect being heat flashes. so be careful if you plan on being physically active outside! keep cold water with you!
- they will make you a lot more tired. a symptom of depression mostly, a person will feel a lot more tired yet restless. while taking antidepressants, you will feel drowsy or dizzy. one way to combat this is to give changes to your diet by eating something at least every three hours. it doesn’t have to be a meal, but something so your stomach isn’t completely empty. exercise helps combat this symptom of the medications too as well as a good sleeping schedule!
- these medications are volatile. that sounds like an extreme word to use but remember that these meds are very new to the market. make sure to speak w/ pharmicists and doctors if you need other medication while taking antidepressants or anxiety meds, especially antibiotics.
- if you’re unsure if you took your med for the day, just skip medication altogether. double dosage isn’t necessarily a bad thing but everybody’s body is different and may react mildly to severe if you take a double dose by accident (i.e. your heat flashes get worse or you get dizzy more frequently throughout the day)
- please talk to your doctors to plan something safe if you want to get off medications. cutting meds cold turkey will lead to nasty withdrawal symptoms such as aches, pains, and symptoms similar to a heart attack. this is possible if you happen to detox yourself while trying to keep hydrated from stomach infections and viruses. it’s not fun, but it’s not life threatening. it’s just your body being on alert over the sudden disappearance of certain chemicals